Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 14, 2008, 12:57 PM PDT. It took effect at Jul 15, 2008, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2008, 12:57 PM PDT (19:57 UTC)
- In effect from
- Jul 15, 2008, 12:00 PM PDT
- Expired
- Jul 15, 2008, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KOTX 141957 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 1257 PM PDT MON JUL 14 2008 WAZ686-687-150400- /O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/ /O.NEW.KOTX.FW.W.0006.080715T1900Z-080716T0400Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 1257 PM PDT MON JUL 14 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL KEEP HUMIDITY VALUES IN THE TEENS OR MOST LOCATIONS DURING THE DAY TUESDAY. THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ676-677-150400- /O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/ /O.EXT.KOTX.FW.W.0005.080714T2000Z-080716T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 1257 PM PDT MON JUL 14 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT BREEZY CONDITIONS TO DEVELOP LATE THIS AFTERNOON AND EVENING... ESPECIALLY THROUGH THE FAVORED GAPS EAST OF THE CASCADE CREST. THE GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL BE COMMON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-150400- /O.UPG.KOTX.FW.A.0003.080715T1900Z-080716T0400Z/ /O.EXT.KOTX.FW.W.0005.080714T2000Z-080716T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 1257 PM PDT MON JUL 14 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. EXPECT BREEZY CONDITIONS THIS AFTERNOON AND EVENING... ESPECAILLY ACROSS WESTERN PARTS OF THE COLUMBIA BASIN AS WELL AS THE WATERVILLE PLATEAU. THE GUSTY WINDS COMBINED WITH LOW HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDTIONS. WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL BE COMMON. THIS COMBINATION WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS86 KOTX 150352 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 852 PM PDT MON JUL 14 2008 WAZ676-677-151200- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 852 PM PDT MON JUL 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN THE 15 TO 25 PERCENT RANGE WILL BE COMMON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-151200- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 852 PM PDT MON JUL 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... WINDS WILL DIMINISH FOR A SHORT PERIOD TONIGHT...BEFORE PICKING UP AGAIN ON TUESDAY BEHIND A MODERATELY STRONG DRY COLD FRONT THAT WILL SWEEP THE AREA. WINDS IN EXCESS OF 15 MPH AND HUMIDITIES IN THE 10 TO 20 PERCENT RANGE WILL BE COMMON. THIS COMBINATION WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ686-687-151200- /O.CON.KOTX.FW.W.0006.080715T1900Z-080716T0400Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 852 PM PDT MON JUL 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY... DRY AIR WILL KEEP HUMIDITY VALUES IN THE TEENS OR MOST LOCATIONS DURING THE DAY TUESDAY. THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITY WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 151212 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 512 AM PDT TUE JUL 15 2008 WAZ684-152015- /O.EXB.KOTX.FW.W.0005.080715T1900Z-080716T0700Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 512 AM PDT TUE JUL 15 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT. SOUTHWEST WINDS WILL GRADUALLY INCREASE TO AROUND 15 MPH AFTERNOON...BEFORE THEY SWITCH TO THE NORTHWEST AND INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 30 MPH LATE IN THE DAY INTO THE EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITIES IN THE TEENS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS LATE THIS AFTERNOON AND ESPECIALLY DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ686-687-152015- /O.EXT.KOTX.FW.W.0006.080715T1900Z-080716T0700Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 512 AM PDT TUE JUL 15 2008 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY... GUSTY SOUTH AND SOUTHWEST WINDS WILL GRADUALLY INCREASE TO AROUND 15 MPH AFTERNOON...BEFORE THEY SWITCH TO THE NORTHWEST AND INCREASE TO 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 30 MPH LATE IN THE DAY INTO THE EVENING. THESE GUSTY WINDS COMBINED WITH RELATIVE HUMIDITIES IN THE TEENS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR SEVERAL HOURS LATE THIS AFTERNOON AND ESPECIALLY DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ676-677-152015- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 512 AM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... EXPECT BREEZY CONDITIONS TO DEVELOP LATER THIS MORNING AND PERSIST THROUGH THE AFTERNOON AND INTO THE EVENING. THE WINDS WILL BE STRONGEST THROUGH THE FAVORED GAPS EAST OF THE CASCADE CREST. COMBINED WITH LOW HUMIDITIES...THE GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-152015- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 512 AM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... FOLLOWING A BRIEF LULL THIS PAST NIGHT...WEST AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH BY LATE MORNING OR MIDDAY WITH OCCASIONAL HIGHER GUSTS DEVELOPING IN THE AFTERNOON. THE GUSTY WINDS WILL PERSIST INTO THE AFTERNOON AND EVENING...BEFORE DIMINISHING AFTER 8 PM. THE GUSTY WINDS COMBINED WITH VERY LOW HUMIDITIES WILL RESULT IN SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 152121 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 221 PM PDT TUE JUL 15 2008 WAZ676-677-160400- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 221 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE COMBINATION OF SUSTAINED WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE VALUES WILL BE MOST COMMON IN THE KITTITAS VALLEY. BY SUNSET...THE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-160400- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 221 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. BREEZY SOUTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT THROUGH THE EARLY EVENING HOURS. BY 9 PM...HUMIDITY VALUES WILL RISE ABOVE CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ686-687-160700- /O.CON.KOTX.FW.W.0006.000000T0000Z-080716T0700Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 221 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SUSTAINED WIND SPEEDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH WILL CONTINUE THROUGH THE EVENING HOURS. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 20 PERCENT AND WILL POTENTIALLY CREATE DANGEROUS FIRE WEATHER CONDITIONS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR OVER THE WEST PLAINS AND OVER EXPOSED RIDGES. CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ684-160700- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0700Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 221 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. SOUTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE THIS AFTERNOON...BEFORE SWITCHING TO THE NORTHWEST WITH FREQUENT GUSTS AROUND 25 MPH. THESE GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN THE TEENS RESULTING IN THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS. CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KOTX 160300 RFWOTX RED FLAG WARNING NATIONAL WEATHER SERVICE SPOKANE WA 800 PM PDT TUE JUL 15 2008 WAZ686-687-160400- /O.CAN.KOTX.FW.W.0006.000000T0000Z-080716T0700Z/ EAST WASHINGTON NORTHEAST (ZONE 686)- EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)- 800 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED FLAG WARNING FOR THE EAST WASHINGTON OKANOGAN HIGHLANDS...AND FOR THE EAST WASHINGTON NORTHEAST. THESE ZONES INCLUDE THE SPOKANE... REPUBLIC...COLVILLE...NORTHPORT...AND DEER PARK AREAS. RELATIVE HUMIDITY VALUES ARE VERY LOW OVER NORTHEAST AND NORTH CENTRAL WASHINGTON...BUT STRONG WINDS HAVE FAILED TO MATERIALIZE THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED EARLY. $$ WAZ676-677-160400- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)- EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)- 800 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE COMBINATION OF SUSTAINED WINDS AROUND 15 MPH AND RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE VALUES WILL BE MOST COMMON IN THE WENATCHEE VALLEY AND IN THE YAKIMA VALLEY. BY SUNSET...THE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE CRITICAL LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ673-160400- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0400Z/ EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)- 800 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE WATERVILLE PLATEAU IN THE EAST WASHINGTON NORTHERN COLUMBIA BASIN FIRE WEATHER ZONE. WINDS OF 15 MPH COMBINED WITH RELATIVE HUMIDITY LEVELS OF 15 PERCENT WILL CONTINUE THROUGH 9 PM IN THE WATERVILLE...EPHRATA AND MANSFIELD AREAS. FOR POINTS EAST OF MOSES LAKE AND GRAND COULEE...WINDS ARE NOT EXPECTED TO REACH THE SUSTAINED 15 MPH CRITERIA FOR RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WAZ684-160700- /O.CON.KOTX.FW.W.0005.000000T0000Z-080716T0700Z/ EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)- 800 PM PDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. GUSTY NORTHWEST WINDS COMBINED WITH RELATIVE HUMIDITIES IN THE TEENS WILL RESULT IN THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS IN THE OMAK...OROVILLE...AND TONASKET AREAS THIS EVENING. CONDITIONS WILL BEGIN TO MODERATE AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 14, 10:47 AM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 14, 10:47 AM PDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1047 AM PDT MON JUL 14 2008
.SYNOPSIS...
A DRY WESTERLY FLOW WILL CONTINUE TO DOMINATE THE INLAND NORTHWEST
THROUGH TUESDAY BEFORE A COUPLE OF WEAK DISTURBANCES TREK THROUGH
THE REGION AROUND MID-WEEK. EXPECT DRY AND BREEZY CONDITIONS
TODAY...WITH MORE WIDESPREAD WINDINESS ON TUESDAY. PRECIPITATION
CHANCES WILL REMAIN SMALL AND NEAR THE CANADIAN BORDER WEDNESDAY.
&&
.DISCUSSION...
UPDATE FOR TODAY...VERY DRY CONDITIONS WILL PERSIST THROUGH THE
DAY AND BEYOND. MORNING RH RECOVERIES WERE POOR IN MOST AREAS
EXCEPT THE NORTHEASTERN VALLEYS OF WASHINGTON. THE LOW RH VALUES
THIS MORNING IN MOST VALLEYS ARE LIKELY BECAUSE OF LAST NIGHTS
WEAK WAVE PASSAGE THAT KEPT THE BOUNDARY LAYER A BIT MORE WELL
MIXED THAN NORMAL. AS THE DAY CONTINUES...WHAT INVERSION WE HAVE
THIS MORNING WILL MIX OUT RATHER QUICKLY. THE 12Z KOTX SOUNDING
SHOWED 25-35 KTS OF WIND OFF THE SURFACE BETWEEN 850 AND 750 MB.
BY EARLY AFTERNOON...THESE WINDS WILL LIKELY BEGIN TO MIX DOWN
TOWARD THE SURFACE IN MANY LOCATIONS...AND THE MODELS DO NOT
REALLY WEAKEN THE FLOW ALOFT DURING THE DAY. AS A RESULT...RED
FLAG WARNINGS HAVE BEEN POSTED FOR MANY VALLEY LOCATIONS IN THE
CWA FOR WIND/LOW RH. WITH GOOD MIXING...AND ALL MODELS BASICALLY
INDICATING A SIMILAR TEMPERATURE TO YESTERDAY AT 850 MB...HIGH
TEMPERATURES WERE NUDGED UP A BIT FOR MOST LOCATIONS EAST OF THE
CASCADES. /FRIES
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH 18Z TUESDAY. GOOD MIXING
THROUGH THE AFTERNOON WILL ALLOW FOR GUSTY SOUTHWEST WINDS TO AFFECT
MOST TAF SITES EXCEPT KEAT AND KLWS. AROUND KEAT...SOME SMOKE IS
POSSIBLE DUE TO NEARBY FIRES. /FRIES
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 88 59 86 56 82 55 / 0 0 0 0 0 0
COEUR DALENE 87 56 85 56 81 53 / 0 0 0 0 0 0
PULLMAN 87 55 85 51 81 47 / 0 0 0 0 0 0
LEWISTON 96 65 94 62 89 57 / 0 0 0 0 0 0
COLVILLE 90 52 87 53 84 50 / 0 0 10 10 10 10
SANDPOINT 84 50 82 51 80 48 / 0 0 10 10 10 10
KELLOGG 85 58 83 56 77 53 / 0 0 0 10 10 10
MOSES LAKE 94 63 91 60 88 56 / 0 0 0 0 0 0
WENATCHEE 92 65 89 61 85 61 / 0 0 0 0 0 0
OMAK 92 55 90 55 87 54 / 0 0 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR EAST SLOPES NORTHERN CASCADES...WENATCHEE AREA.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR EAST SLOPES NORTHERN CASCADES...NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS...SPOKANE AREA...UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE PLATEAU...
WENATCHEE AREA.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR MOSES LAKE AREA...UPPER COLUMBIA BASIN...
WASHINGTON PALOUSE...WATERVILLE PLATEAU.
FIRE WEATHER WATCH THROUGH WEDNESDAY EVENING FOR LOWER GARFIELD
AND ASOTIN COUNTIES.
FIRE WEATHER WATCH UNTIL 1 PM PDT THIS AFTERNOON FOR MOSES LAKE
AREA.
FIRE WEATHER WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
FOR MOSES LAKE AREA.
&&Hazardous weather outlook, Jul 14, 5:55 AM PDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 555 AM PDT MON JUL 14 2008 WAZ032>038-041-042-044-151300- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 555 AM PDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTH- CENTRAL CASCADES AS WELL AS THE WATERVILLE PLATEAU AND PORTIONS OF THE UPPER COLUMBIA BASIN. BREEZY WINDS COMBINED WITH VERY LOW HUMIDITIES CAN BE EXPECTED IN THE ABOVE MENTIONED AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRY COLD FRONT WILL PUSH ACROSS MUCH OF EASTERN WASHINGTON ON TUESDAY...CAUSING BREEZY WINDS UNDER THE DRY CONDITIONS. THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. IDZ001>004-026-027-WAZ031-043-151300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- OKANOGAN VALLEY- 555 AM PDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:45 AM PDT | Red Flag Warning | OTX | 38 hr |
Nearby
Red Flag Warnings in Washington, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.